MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG N/A; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75445540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.X-ray review review: l2-s1 post-op films are provided.There has been a partial l4 vertebrectomy with fracture of the several pedicle screws.Fusion status is unknown.There appears to be a paucity of bone graft within the cage.The fit of the cage to the l3 and l5 endplates also appears poor, but there is not much subsidence, likely causes are failure of fusion.
 
Event or Problem Description
It was reported that patient underwent a l4 decompression procedure and underwent removal of pedicle due to syntripsis.On an unknown date, post-op,screws broke.Patient underwent revision surgery in which the screws were partially explanted.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual review confirmed the implant is fractured between approximately 3 threads from the base of the bone screw head.Optical examination of adjacent surface around the possible area of crack propagation did not identify material surface defect that could contribute to crack propagation.Fracture surface severely damaged, likely due to repeated, cyclic impact of the upper and lower portions of the bone screw, post-fracture.Dimensional examination of the major and minor diameters confirmed conformance to print specification.Inconclusive; the extent and severity of the fracture surface damage renders the implant unsuitable for further analysis.
 
Additional Manufacturer Narrative

Brand Name
N/A
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6172754
Report Number1030489-2016-03402
Device Sequence Number464568
Product Code KWP
UDI-Device Identifier00885074134017
UDI-Public00885074134017
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75445540
Device Lot NumberH09H2547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
01/30/2017
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date12/26/2016
01/30/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR